Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 98, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2004, 6:01 PM EDT for Morgan County, Tennessee. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 2, 2004, 7:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS54 KMRX 022201 SVRMRX TNC129-022330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 601 PM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE * UNTIL 730 PM EDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF DEERLODGE...OR 22 MILES EAST OF LIVINGSTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF HIGH POINT AROUND 625 PM EDT DEERLODGE AROUND 630 PM EDT SUNBRIGHT AROUND 635 PM EDT WARTBURG AROUND 655 PM EDT LONE MOUNTAIN STATE FOREST AROUND 705 PM EDT FROZEN HEAD STATE PARK AROUND 710 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. LAT...LON 3645 8496 3630 8509 3598 8454 3613 8443 $$ LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT WED JUN 2 2004 .SHORT TERM...TONIGHT AND THURSDAY...THE ATMOSPHERE IS BEGINNING TO DESTABILIZE THIS AFTERNOON AS A WEAKENING FRONTAL BOUNDARY APPROACHES THE AREA. AHEAD OF THIS BOUNDARY...A LINE OF THUNDERSTORMS MOVING THROUGH NORTHERN KY WILL REACH INTO THE MRX CWA THIS EVENING. ADDITIONALLY...ANOTHER LINE OF STORMS IS APPROACHING THE CWA FROM NORTHERN AL. THE REMNANTS OF THE FRONT WILL TRACK THROUGH OVERNIGHT. IN RESPONSE...ISOLATED TO SCATTERED SHOWERS MAY REFORM OVER THE AREA. A FEW SHOWERS MAY LINGER INTO THE EARLY MORNING HOURS ON THURSDAY. THE TROUGH AXIS WILL SWEEP THROUGH WEDNESDAY AFTERNOON AS A DRY AND STABLE AIR MASS FILTERS INTO THE REGION. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...A DRIER AIR MASS MOVES IN TO THE FORECAST AREA BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY...ALTHOUGH FRONT IS PROBABLY TOO STRONG. ITS MORE OF A REGION OF SYNOPTICALLY FORCED SOLENOIDAL LIFT. ISOLATED SOLAR DRIVEN CONVECTION WILL RETURN TO HIGHER TERRAIN ON SATURDAY AS LOW LEVEL MOISTURE INCREASES ON THE RETURN GULF FLOW. ANOTHER COLD FRONT WILL APPROACH THE AREA ON SUNDAY AND MORE CONVECTION WILL RESULT THROUGH MONDAY. CHANCES FOR PRECIP LOWER AGAIN ON TUESDAY INTO WEDNESDAY AS MORE STABLE AIR MASS ONCE AGAIN TAKES OVER. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 62 83 59 81 / 20 10 0 0 KNOXVILLE, TN 60 81 58 80 / 20 10 0 0 BRISTOL, TN 58 79 53 76 / 20 20 0 0 OAK RIDGE, TN 59 80 59 82 / 20 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/BB
Hazardous weather outlook, Jun 2, 5:34 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 534 AM EDT WED JUN 2 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 534 AM EDT (434 AM CDT) WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Union | 43 min |
| Jun 2, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 20 min |
| Jun 2, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 44 min |
| Jun 2, 6:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 49 min |
| Jun 2, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 50 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 81 min |
| Jun 2, 7:36 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 54 min |
| Jun 2, 7:44 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 46 min |
| Jun 2, 7:50 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.